MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA STEM EXTENSION STRAIGHT SPLINED UNCEMENTED; PROSTHESIS KNEE

ZIMMER BIOMET, INC. PERSONA STEM EXTENSION STRAIGHT SPLINED UNCEMENTED; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient was experiencing pain, inability to bear weight, and feelings of the knee giving way one year post implantation and was instructed to continue physical therapy and home exercises.Further, patient had an unknown fall that resulted in a contralateral femoral fracture and was prescribed rehabilitation.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: femur cemented, catalog #: 42504607012, lot #: 64890244.Articular surface fixed bearing constrained posterior stabilized (cps), catalog #: 42522600816, lot #: 64781777.Stem extension, catalog #: 42560113518, lot #: 64835221.Tibia fixed cemented, catalog #: 42542007502, lot #: 65016894.Tibial augment cemented, catalog #: 42555805410, lot #: 64925231.Tibial augment, catalog #: 42555805210, lot #: 64963266.H3: customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: a1, b5, b7, d2, e1, g1, g3, g6, h1, h2.
 
Event or Problem Description
It was reported patient was experiencing pain, inability to bear weight, and feelings of the knee giving way one year post implantation and was instructed to continue physical therapy and home exercises.Further, patient had an unknown fall that resulted in a contralateral femoral fracture and was prescribed rehabilitation.Attempts to obtain additional information have been made; however, no more is available at this time.The operative findings noted that revision due to femoral implant loosening, mild flexion instability, general anesthesia + block x2, mild flexion instability, patella well fixed and remains intact, no gross loosening of the femoral or tibial components and removed without difficulty, no signs of infection, rom with trial components good, permanent components placed with bone cement, no intra-op complications/events, aspirin for dvt prophylaxis, dc with op rehabilitation.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b4, b5, b6, d2, g1, g3, g6, h1, h2.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g4, g7, h1, h2, h3, h6, h9, h10.H6: suggested component code: mechanical (g04) - stem.Reported event was confirmed by review of medical records provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates there is mild pain; fall due to unknown reasons, contralateral femur fracture, and no indication of loosening.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA STEM EXTENSION STRAIGHT SPLINED UNCEMENTED
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19719792
Report Number0001822565-2024-02323
Device Sequence Number18224696
Product Code JWH
UDI-Device Identifier00887868249822
UDI-Public(01)00887868249822(17)300331(10)64707584
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42560113516
Device Lot Number64707584
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/22/2024
09/05/2024
12/17/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/12/2024
09/10/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight128 KG